It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acid Reflux / GERD Message Board


Acid Reflux / GERD Board Index


Hi. My name is Elyse. I am 30 years old, and I have had GERD since I was about 14. Had my first Endoscopy at 15. Since then I've been on every medication out there. I started with Pepcid, moved to Zantac, then Prevacid, Prilosec, Nexium, etc... You name it, I've taken it over the past 15 years. Looking at the list of PPIs, there is actually not a single one that I haven't been on. Most recently I was on Aciphex and for about 2 or 3 years it was working great. Then all of a sudden it stopped working. This has happened before, so my GI doctor just figured it was time to change to something else. So I was put on Prilosec for a month. No help. Then I was given Protonix. That worked for about a month and then stopped. Now I'm on Dexilant 60mg twice a day, as well as Zantac 150 twice a day. I was also on Carafate for a little while. NOTHING is helping. For years I have been strictly following the GERD diet and I was doing well. For the past 3 or 4 months I have been getting steadily worse. I am living on Alternagel, which is an alternative to Mylanta and it doesn't cause Diarrhea if you take it too much. I'm eating very little because I'm nauseous all the time.

My day starts by waking up in the early morning with pain in my esophagus and stomach. I don't eat for 4 hours before I go to bed. It feels like I swallowed something hard and it's just sitting there. I have been sleeping with my head elevated by a bed wedge for about 5 years. When I wake up with this pain, the only thing that makes it feel better is to eat something. I eat, and it gradually goes away over a few minutes. But I'm left with a dull ache as well as acid reflux for the rest of the day. I had my gallbladder removed about 8 years ago, otherwise I'd swear it was that. Someone suggested that maybe I have a stone in the common bile duct, but I am not jaundiced and all of my liver enzymes are good.

My GI doctor has been taking care of me and is also at his wit's end trying to figure this out. He did an Endoscopy last week and found no ulcers and no hiatal hernia. I was actually HOPING for him to find something!!! That way it could be treated and I could move on with my life! He did find a lot of inflammation in the Antrum as well as the lining of my stomach. He also removed some polyps that were caused by being on the PPIs for so long. He found nothing wrong with my esophagus. He said it could possibly be H-Pylori. I have to wait until Wednesday to go back and find out. I'm praying for it to be positive for H-Pylori!!!! :(

Has anyone ever experienced anything like this, and if you have what did you do for it? In all of my years with GERD I have never dealt with anything like this. It literally feels like I swallowed a golf ball and it is just sitting there in my stomach. Help! :confused:
[QUOTE=purple2067;4776897]Hi. My name is Elyse. I am 30 years old, and I have had GERD since I was about 14. Had my first Endoscopy at 15. Since then I've been on every medication out there. I started with Pepcid, moved to Zantac, then Prevacid, Prilosec, Nexium, etc... You name it, I've taken it over the past 15 years. Looking at the list of PPIs, there is actually not a single one that I haven't been on. Most recently I was on Aciphex and for about 2 or 3 years it was working great. Then all of a sudden it stopped working. This has happened before, so my GI doctor just figured it was time to change to something else. So I was put on Prilosec for a month. No help. Then I was given Protonix. That worked for about a month and then stopped. Now I'm on Dexilant 60mg twice a day, as well as Zantac 150 twice a day. I was also on Carafate for a little while. NOTHING is helping. For years I have been strictly following the GERD diet and I was doing well. For the past 3 or 4 months I have been getting steadily worse. I am living on Alternagel, which is an alternative to Mylanta and it doesn't cause Diarrhea if you take it too much. I'm eating very little because I'm nauseous all the time.

My day starts by waking up in the early morning with pain in my esophagus and stomach. I don't eat for 4 hours before I go to bed. It feels like I swallowed something hard and it's just sitting there. I have been sleeping with my head elevated by a bed wedge for about 5 years. When I wake up with this pain, the only thing that makes it feel better is to eat something. I eat, and it gradually goes away over a few minutes. But I'm left with a dull ache as well as acid reflux for the rest of the day. I had my gallbladder removed about 8 years ago, otherwise I'd swear it was that. Someone suggested that maybe I have a stone in the common bile duct, but I am not jaundiced and all of my liver enzymes are good.

My GI doctor has been taking care of me and is also at his wit's end trying to figure this out. He did an Endoscopy last week and found no ulcers and no hiatal hernia. I was actually HOPING for him to find something!!! That way it could be treated and I could move on with my life! He did find a lot of inflammation in the Antrum as well as the lining of my stomach. He also removed some polyps that were caused by being on the PPIs for so long. He found nothing wrong with my esophagus. He said it could possibly be H-Pylori. I have to wait until Wednesday to go back and find out. I'm praying for it to be positive for H-Pylori!!!! :(

Has anyone ever experienced anything like this, and if you have what did you do for it? In all of my years with GERD I have never dealt with anything like this. It literally feels like I swallowed a golf ball and it is just sitting there in my stomach. Help! :confused:[/QUOTE]

Sounds so desperate and I feel for you so the best that I can come up with is that you need to change your doctor.
Go alternative.

You need someone who will look at your whole person not the symptoms.

I would first look for a highly qualified Naturopath who will treat you with food (it is usually this that causes all our illnesses, the wrong combination, the wrong type (white rice flour etc) lack of proper nutrition and so on. It is a science in itself and if your Doc is like ours in the UK they don't seem able to relate any medical problem to diet yet it causes nearly all of them.

Long term drugs merely make matters worse and end up giving you side effects that need more drugs to stop them. I have seen this with my mum.

Good luck let us know how you get on.

Kind regards

Jeffrey





All times are GMT -7. The time now is 08:53 PM.





2018 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!